Posted by Ueli (184.108.40.206) on June 08, 2000 at 10:25:10:
In Reply to: Hi family, need advice on Verapamil posted by maggie on June 08, 2000 at 05:56:05:
That's a strange philosophy your neuro has, using something that helps only occasionally and in between suffering agonizing pain!
There are many who use Verapamil for 10 years and more and still have success with it.
With 240 mg/day you are at a rather low dose (I'm using 560 mg/day and and some on this site go higher, up to 960), so you have quite some room to increase in case should its effectiveness diminish. The way Verapamil acts, it is very much less likely to loose its effectiveness than do the 'common' pain meds used for 'common' headaches.
In view that Verapamil is the preventative with the least side effects (if any at all), you should insist to continue its use; and if it will no longer work for you in 10 years, there will hopefully be a cure for CH by then.
An other question for episodic clusterheads is, if Verapamil should be discontinued during remission. That could be done if you are afraid it could loose its effectiveness, but my neuro does not recommend this.
Post a Followup